MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC SHERLOCK 3CG BARD MYPICC KIT 4F (SINGLE-LUMEN) (TIP POSITIONING SYSTEM; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER

BARD ACCESS SYSTEMS POWERPICC SHERLOCK 3CG BARD MYPICC KIT 4F (SINGLE-LUMEN) (TIP POSITIONING SYSTEM; PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Model Number N/A
Health Effect - Clinical Code No Patient Involvement (2645)
Date of Event 06/23/2017
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.The manufacturer has received the sample and will evaluate.Results are expected soon.A lot history review (lhr) of 16yb4307 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
Facility reported to the sales rep that the picc was removed from the package and the healthcare professional noted that the picc had a visible bubble from the preloaded stylet.Device was not used on the patient and was set on the side table.When setting the device on the table it "broke".
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, frequency analysis, applicable previous investigation(s), sample (if available), applicable fmea documents, labeling, and applicable manufacture records.Based on a review of this information, the following was concluded: the complaint of a break in the stylet was confirmed, but based on the evidence that was provided for investigation, the exact cause could not be determined.One photograph, showing what appears to be a stylet wire, was provided for investigation.The wire was shown in two segments.It appears that the stylet contained a magnetic tip and the break was located in the magnetic section of the stylet.The proximal segment of the magnetic tip was kinked.The section of stylet proximal to the magnets was curled.Kinking and curling the magnetic tip of the stylet wire may lead to stylet damage; however, the exact cause could not be determined from the photograph.
 
Event or Problem Description

Brand Name
POWERPICC SHERLOCK 3CG BARD MYPICC KIT 4F (SINGLE-LUMEN) (TIP POSITIONING SYSTEM
Common Device Name
PERCUTANEOUS, IMPLANTED, LONG-TERM INTRAVASCULAR CATHETER
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key6726334
Report Number3006260740-2017-01095
Device Sequence Number822240
Product Code LJS
UDI-Device Identifier00801741042607
UDI-Public(01)00801741042607
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,user f
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/04/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/31/2018
Device Model NumberN/A
Device Catalogue NumberCK000130
Device Lot Number16YB4307
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/30/2017
Event Location Hospital
Initial Date Received by Manufacturer 06/30/2017
Supplement Date Received by Manufacturer08/01/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date08/04/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1